Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What do grayish stools in a toddler indicate?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 7265 Questions
Question
my one year old son Zaten XXXXXXX was born with his intestines out of his belly button and now has a hernia their and has been having issues with his stool it's been grayish,pasty what could be the problem?
Thu, 26 Apr 2018 in Child Health
 
 
Answered by Dr. Sumanth Amperayani 53 minutes later
Brief Answer:
This stool consistency is not related to the umbilical hernia

Detailed Answer:
Hi... I understand your concern. His umbilical hernia is not related to the stool consistency he has got now.

As there is sibling history of diarrhea which seems to be viral, I feel it could be the same viral etiology and common source of food related contamination.

Once it starts it will take 5-7 days to completely get better. Unless the kid's having low urine output or very dull or excessively sleepy or blood in motion or green bilious vomiting...you need not worry.

There is no need to use antibiotics unless there is blood in the motion. Antibiotics might worsen if unnecessarily used causing antibiotic associated diarrhoea.
I suggest you use zinc supplements (Z&D drops 1ml once daily for 14 days) & ORS (Each small packet mixed in 200ml of potable water and keep giving sip by sip) as hydration is very important and crucial part of treatment. If there is vomiting you can use Syrup Ondansetron (as prescribed by your paediatrician).

Regarding diet - Avoid fruit juices as they might aggravate diarrhea. You can give zinc supplements & ORS apart from normal vegetarian porridges & soups.

Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health.

Regards - Dr. Sumanth MBBS., DCH., DNB (Paed).,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor